Thunderstorm Wind, Sweetwater
- When
- June 24, 12:30 PM MST
- Where
- Sweetwater County, 64 mi ESE of Rock Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.233, -108.067
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 24, 12:10 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 110 PM MDT WED JUN 24 2003 .TONIGHT THROUGH SATURDAY NIGHT... PATTERN BECOMES LESS AMPLIFIED IN THE SHORTER TERM WITH NW FLOW DOMINATING ACROSS AREA AS UPPER TROF OF PAST SHIFTS EAST INTO GREAT LAKES. A WEAKER S/W DROPS ACROSS AREA ON BACKSIDE OF TROF LATE THIS AFT INTO THIS EVENING. THIS COMBINED WITH LINGERING MOISTURE AND INSTABILITY...COULD STILL SEE ISOLATED STORMS EARLY THIS EVENING. RADAR ALREADY CONFIRMING THIS TREND. OTHERWISE...DRIER AND MORE STABLE CONDITIONS EXPECTED THE REST OF THE WEEK AS BETTER DYNAMICS REMAIN TO NORTH AND EAST OF AREA. GFS STILL INDICATING A WEAK BOUNDARY DROPPING SOUTH INTO CENT WY LATE ON SAT INTO SUN. LOW POPS STILL LOOK RSBL WITH THIS FEATURE ACROSS NORTH AND CENTRAL SECTIONS. TEMPS SHOULD REBOUND QUICKLY BACK TOWARD NORMAL READINGS WITH INCREASED INSOLATION AND GOOD WAA. .SUNDAY THROUGH WEDNESDAY... OVERALL DRY FCST STILL LOOKS RSBL THRU LONGER RANGE WITH WEST/SOUTHWEST UPPER LEVEL FLOW AND GERNAL DOWNSLOPE COMPONENT. WILL MAINTAIN THE LOW POPS INTO SUN WITH LINGERING FRONTAL BOUNDARY AND INSTABILITY. A MORE SIGNIFICANT S/W PUSHES ACROSS MT ON MONDAY BETTER DYNAMICS WILL BE NORTH OF AREA...ALTHOUGH WILL ADD LOW POP MENTION IN FAR NRN SECTIONS FOR ACTIVITY POSSIBLY JUST CLIPPING AREA. OTHERWISE...ANY ORGANIZED PCPN LOOKS MINIMAL. WARM FLOW SHOULD KEEP TEMPS AT NEAR NORMAL LEVELS. .RIW...NONE. FRIEDERS
WYZ001>020-022>030-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 530 AM MDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING RAIN...SNOW TO THE MOUNTAINS...TODAY AND TONIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR EAST OF THE CONTINENTAL DIVIDE...WITH AMOUNTS AVERAGING 1/4 TO 3/4 OF AN INCH. SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE BIG HORN AND WIND RIVER MOUNTAINS. ALSO...ISOLATED THUNDERSTORMS WILL OCCUR TODAY ACROSS NATRONA AND JOHNSON COUNTIES. HIGH TEMPERATURES WILL BE ON THE LOW SIDE...30S IN THE MOUNTAINS AND 40S TO LOWER 50S ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MC
WYZ001>020-022>030-242200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 840 AM MDT TUE JUN 24 2003 ...UNSEASONABLY COLD WET WEATHER EXPECTED THROUGH WEDNESDAY MORNING... AN UNSEASONABLY STRONG LATE SEASON WEATHER SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD PRECIPITATION ACROSS WEST AND CENTRAL WYOMING TODAY THROUGH WEDNESDAY MORNING. IN ADDITION...TEMPERATURES WILL CONTINUE TO BECOME EVEN COLDER THROUGH WEDNESDAY MORNING. ACCUMULATING SNOW IS EXPECTED IN MUCH OF THE WESTERN AND CENTRAL WYOMING MOUNTAINS TODAY AND TONIGHT. AS MUCH AS 10 TO 15 INCHES OF SNOW IS EXPECTED IN THE BIG HORN MOUNTAINS BY LATE AFTERNOON TODAY. UP TO A FOOT OF SNOW IS EXPECTED IN THE WIND RIVER MOUNTAINS BY WEDNESDAY MORNING. LESSER SNOW ACCUMULATIONS ARE EXPECTED ON THE OTHER MOUNTAIN RANGES. SNOW LEVELS HAVE DROPPED TO 7000 FEET THROUGHOUT MUCH OF THE AREA AND COULD CONTINUE TO DROP TO BELOW 6000 FEET BY EARLY WEDNESDAY MORNING IN MANY PLACES. SHOULD ANY MEASURABLE SNOW OCCUR ON THE BASIN FLOORS OR VALLEYS LATE TONIGHT OR EARLY WEDNESDAY MORNING...RECORDS MAY BE SET AT SOME LOCATIONS FOR MEASURABLE SNOWFALL OCCURRING SO LATE IN THE SEASON. RECREATIONALISTS HEADING FOR THE MOUNTAINS SHOULD PREPARE FOR WINTER WEATHER CONDITIONS EVEN IF IT IS JUST RAINING AT THE LOWER ELEVATIONS. RANCHERS SHOULD PROTECT YOUNG LIVESTOCK. LIPSON
WYZ001>020-022>030-242200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 840 AM MDT TUE JUN 24 2003 ...UNSEASONABLY COLD WET WEATHER EXPECTED THROUGH WEDNESDAY MORNING... AN UNSEASONABLY STRONG LATE SEASON WEATHER SYSTEM WILL CONTINUE TO PRODUCE WIDESPREAD PRECIPITATION ACROSS WEST AND CENTRAL WYOMING TODAY THROUGH WEDNESDAY MORNING. IN ADDITION...TEMPERATURES WILL CONTINUE TO BECOME EVEN COLDER THROUGH WEDNESDAY MORNING. ACCUMULATING SNOW IS EXPECTED IN MUCH OF THE WESTERN AND CENTRAL WYOMING MOUNTAINS TODAY AND TONIGHT. AS MUCH AS 10 TO 15 INCHES OF SNOW IS EXPECTED IN THE BIG HORN MOUNTAINS BY LATE AFTERNOON TODAY. UP TO A FOOT OF SNOW IS EXPECTED IN THE WIND RIVER MOUNTAINS BY WEDNESDAY MORNING. LESSER SNOW ACCUMULATIONS ARE EXPECTED ON THE OTHER MOUNTAIN RANGES. SNOW LEVELS HAVE DROPPED TO 7000 FEET THROUGHOUT MUCH OF THE AREA AND COULD CONTINUE TO DROP TO BELOW 6000 FEET BY EARLY WEDNESDAY MORNING IN MANY PLACES. SHOULD ANY MEASURABLE SNOW OCCUR ON THE BASIN FLOORS OR VALLEYS LATE TONIGHT OR EARLY WEDNESDAY MORNING...RECORDS MAY BE SET AT SOME LOCATIONS FOR MEASURABLE SNOWFALL OCCURRING SO LATE IN THE SEASON. RECREATIONALISTS HEADING FOR THE MOUNTAINS SHOULD PREPARE FOR WINTER WEATHER CONDITIONS EVEN IF IT IS JUST RAINING AT THE LOWER ELEVATIONS. RANCHERS SHOULD PROTECT YOUNG LIVESTOCK. LIPSON
The Riverton/Lander radar (KRIW), 207 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365489.